Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 27, NWS Albany, NY

May 29, 2012Fulton County, Montgomery County, Saratoga County, New York

NWS Albany, NY issued this severe thunderstorm warning at May 29, 2012, 4:20 PM EDT for Fulton County, Montgomery County, Saratoga County, New York. It was in force for 55 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2012, 4:20 PM EDT (20:20 UTC)
Expired
May 29, 2012, 5:15 PM EDT
In force
55 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Fulton County, NY, Montgomery County, NY, Saratoga County, NY

The radar

The Albany radar (KENX), 73 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 4:20 PM EDTTSTM WND DMGTribes Hill, NYTREE DOWN BLOCKING ROAD IN FRONT OF TRIBES HILL FIRE DEPT.
May 29, 4:23 PM EDTHAIL 1Broadalbin, NYWXNET 6
May 29, 4:25 PM EDTTSTM WND DMGFort Johnson, NYTREE DOWN AT FULTON MONTGOMERY CC
May 29, 4:25 PM EDTHAIL 1Gloversville, NY
May 29, 4:40 PM EDTTSTM WND DMGGalway, NYMULTIPLE TREES AND WIRES DOWN AT HICKORY ROAD
May 29, 4:50 PM EDTTSTM WND GST 60West Milton, NY
May 29, 4:50 PM EDTHAIL 1West Milton, NY
May 29, 4:51 PM EDTHAIL 1.25Factory Village, NY
May 29, 5:10 PM EDTTSTM WND DMGSaratoga Springs, NYTREE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 12:26 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1908 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1908 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

738 
WUUS51 KALY 292020
SVRALY
NYC035-057-091-292115-
/O.NEW.KALY.SV.W.0027.120529T2020Z-120529T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
420 PM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK...
  EASTERN FULTON COUNTY IN EASTERN NEW YORK...
  CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 515 PM EDT

* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BROADALBIN...OR 7 MILES NORTH OF AMSTERDAM...AND MOVING NORTHEAST
  AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   GALWAY...NORTHAMPTON BEACH PUBLIC CAMPGROUND AND NORTHVILLE BY 425
   PM EDT...
   EDINBURG BY 430 PM EDT...
   ROCK CITY FALLS...MILTON AND DAY CENTER BY 435 PM EDT...
   SARATOGA RACE COURSE...SARATOGA SPRINGS AND SARATOGA PERFORMING
   ARTS CENTER BY 440 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4324 7433 4321 7432 4322 7424 4325 7422
      4325 7414 4331 7414 4334 7386 4330 7383
      4325 7383 4322 7377 4327 7373 4328 7369
      4326 7367 4329 7368 4330 7364 4330 7363
      4308 7362 4290 7432 4323 7451
TIME...MOT...LOC 2020Z 246DEG 47KT 4306 7416

$$
SNYDER/KOLECI
1 follow-up statement
405 
WWUS51 KALY 292032
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
432 PM EDT TUE MAY 29 2012

NYC035-057-091-292115-
/O.CON.KALY.SV.W.0027.000000T0000Z-120529T2115Z/
MONTGOMERY NY-FULTON NY-SARATOGA NY-
432 PM EDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL SARATOGA...EASTERN FULTON AND NORTHEASTERN MONTGOMERY
COUNTIES...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HONEYWELL CORNERS...OR 7 MILES NORTH OF AMSTERDAM...
MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORTER CORNERS...GREENFIELD...PAGES CORNER AND SKY RANCH BY 440 PM
  EDT...
  GREENFIELD CENTER...KINGS...NORTH GREENFIELD AND SOUTH CORINTH BY
  445 PM EDT...
  WILTON AND GURN SPRING BY 450 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4324 7433 4321 7432 4322 7424 4325 7422
      4325 7414 4331 7414 4334 7386 4330 7383
      4325 7383 4322 7377 4327 7373 4328 7369
      4326 7367 4329 7368 4330 7364 4330 7363
      4308 7362 4290 7432 4323 7451
TIME...MOT...LOC 2032Z 243DEG 43KT 4308 7401

$$
SNYDER/KOLECI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:07 PM EDT, 13 minutes earlier.

Area forecast discussion, May 29, 4:07 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
407 PM EDT TUE MAY 29 2012

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
HAVE ADDED ULSTER AND DUTCHESS COUNTIES TO THE CURRENT TORNADO
WATCH #313 UNTIL 9 PM. MINOR ADJUSTMENTS WERE MADE BASED ON
OBSERVATIONAL DATA. HAIL FROM AROUND AN INCH UP TO 3.5 INCHES HAS
BEEN REPORTED WITH TODAY SEVERE STORMS. PLEASE SEND YOUR REPORTS
OF HAIL AND WIND DAMAGE TO THE NATIONAL WEATHER SERVICE.

TORNADO WATCH #313 IS IN EFFECT UNTIL 9 PM FOR THE ENTIRE
FORECAST AREA EXCEPT ULSTER...DUTCHESS AND LITCHFIELD. IN
COORDINATION WITH THE STORM PREDICTION CENTER MUCH OF THE FORECAST
WAS UPGRADED TO MODERATE RISK.

MORNING SOUNDING IS LOCKED AND LOADED FOR HI END SLIGHT RISK/MOD
SEVERE EVENT....CAPES 3000 J/KG, SWEAT 301, 0-3KM STM REL HEL 141
M2/S2. EHI 1-2 SOUTH 2-4 NORTH..LI DROP TO -11.

SHEAR RELATIVELY UNIDIRECTIONAL...AND HT FALLS ASSOC WITH
APPROACH HING JET BEGINNING TO IMPACT W PTNS OF RGN...BUT BEST JET
DYNAMICS WILL NOT ARRIVE UNTIL BULK OF EVENT IS OVER...SPARING US
FROM THE WORST CASE SCENARIO.

MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND WITH PWATS
OF 1.6 INCHES HEAVY RAIN. FORTUNATELY THEY WILL BE MOVING 30+
KNOTS.

TD IN UPPER 60S AND LOW 70S...FULL SUN BEATING DOWN ON RGN ATTM.
TEMPS ALREADY INTO THE 80S.

17UTC SOUNDING AUTHORIZED.

HRR/LOCAL WRF HANDLED THIS MORNINGS EVENT TO THE N WELL. THEY BOTH
ORGANIZE LINES OF CONVECTION ACROSS THE N TIER OF FCA
16-18UTC...WITH EXPLOSIVE DEVELOPMENT ALONG OUTFLOW BOUNDARIES FM THIS
MORNINGS CONVECTION...AND THE LAKE BREEZE FRONTS AS CDFNT OR COLD
POOLS WITH INITIAL CONVECTION SPREADS EAST.

WORDING FOR LARGE HAIL/DAMAGING WINDS/HVY RAIN...ADDED TO ZONES IN
ANTICIPATION OF WATCH.

GRIDS MODIFIED TO REFLECT TIMING ANS EVOLVING SKY CONDITIONS. MAX
TEMPS ELEVATED BASED ON NEW GUID AND SUN.

PVS AFD...WIDESPREAD AND ORGANIZED CONVECTION IS EXPECTED TODAY INTO
TONIGHT AHEAD OF A COLD FRONT WHICH IS EXPECTED TO CROSS THE FA
LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AND THE UPPER
TROUGH AXIS. FOR MUCH OF THE PERIOD FROM TODAY THROUGH TONIGHT THE
FA WILL REMAIN IN THE WARM SECTOR WITH A VERY HUMID AIRMASS
REMAINING IN PLACE AS DEWPOINTS REMAIN IN THE 60S TO NEAR 70
THROUGH THIS EVENING. WHILE MID LEVEL LAPSES RATES LESSEN TO 5.5
TO 7 C/KM...MLMUCAPES REMAIN VERY HIGHS WITH UP TO 3500 J/KG PSBL
EARLY THIS AFTERNOON AND INCREASING UPPER JET DYNAMICS AS UPPER
JET ENDS UP PUTTING FA IN EQUATORWARD ENTRANCE REGION OF A
CYCLONICALLY CURVED 100+ KT JET MAX OVER SRN ONTARIO. BOTH
DAMAGING WINDS AND LARGE HAIL WILL CONTINUE TO BE POSSIBLE
ESPECIALLY DURING THE AFTERNOON INTO THE EVENING HOURS WITH WBZ
HEIGHTS FALLING TO BTWN 9 AND 11 K FT ACRS MUCH OF FA BY THIS
EVENING. EXPECT HIGHS TODAY IN THE UPPER 70S TO UPPER 80S WITH
LOWS TONIGHT IN THE MID 50S TO MID 60S. CONTINUE THE ENHANCED
WORDING MENTIONING THE POTENTIAL FOR SEVERE THUNDERSTORMS AS WELL
AS HEAVY RAINFALL IN THE ZONE FORECASTS AND GRIDS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY
WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING MAINLY FROM THE
GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST AHEAD
OF A SECONDARY COLD FRONT. ANOTHER SHORT WAVE MOVING THROUGH THE
UPPER TROUGH WILL PROVIDE FARTHER SUPPORT. WHILE NOT EXPECTING
SEVERE SMALL HAIL IS POSSIBLE AS WET BULB ZERO HEIGHTS FALL. EXPECT
HIGHS ON WEDNESDAY IN THE MID 70S TO MID 80S.

EXPECTING DRY WEATHER AS HIGH PRESSURE BUILDS IN AT THE SURFACE WITH
RIDGING BUILDING IN ALOFT BY LATE IN WEEK. TEMPERATURES WILL BE
SEASONABLE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LOOKING AT A WET WEEKEND AS A LOW PRESSURE SYSTEM MOVES THROUGH.
CLOSED LOW FORMS OVER THE UPPER MID WEST THEN LIFTS NORTHWARD ACROSS
THE GREAT LAKES. LOW WILL PASS TO OUR WEST. AT THIS TIME...BEST
CHANCES FOR SHOWERS ARE SATURDAY DURING THE DAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.

MVFR CONDITIONS WILL OCCUR WITH BRIEF IFR EXPECTED WITH ANY
THUNDERSTORM ALONG WITH HEAVY RAINFALL.

OVERNIGHT WITH WET GROUND MVFR ARE EXPECTED WITH IFR POSSIBLE
ESPECIALLY AT KGFL. AN IMPROVEMENT TO VFR EXPECTED AFTER SUNRISE
WITH VFR PERSISTING THROUGH THE MORNING.

SOUTHERLY WINDS WILL SHIFT TO WESTERLY WITH THE PASSAGE OF THE COLD
FRONT.

OUTLOOK...
WED...IMPROVING TO VFR. SLIGHT CHC SHRA/TSRA KALB AND CHC AT KPOU.
THU-FRI...VFR...NO SIG WX.
FRI NIGHT...VFR/MVFR. CHC SHRA
SAT...MVFR WITH IFR POSSIBLE. SHOWERS LIKELY.

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.

VERY UNSTABLE AND HUMID AIRMASS OVER REGION WITH HIGH PERCEPTIBLE
WATER VALUES. SOME STORMS WILL PRODUCE HEAVY RAINFALL. IF STORM
TRAINING OR BACK BUILD FLASH FLOODING COULD BE A MAJOR CONCERN. THREAT
OS NOT WIDESPREAD ENOUGH FOR A FLASH FLOOD WATCH.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/SNYDER
NEAR TERM...IAA/SNYDER
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...IAA/KL
FIRE WEATHER...IAA/11
HYDROLOGY...IAA/11
Hazardous weather outlook, May 29, 4:19 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
419 PM EDT TUE MAY 29 2012

MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-082>084-
VTZ013>015-301100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
419 PM EDT TUE MAY 29 2012

...TORNADO WATCH 313 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST
CENTRAL NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
INTO THE EARLY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A SECONDARY
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...FULTON...
GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA...
SCHENECTADY...SCHOHARIE...ULSTER...WARREN...WASHINGTON.

CTZ001-013-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-
419 PM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT...AS
A COLD FRONT APPROACHES FROM THE WEST. DAMAGING WINDS AND LARGE
HAIL WILL BE THE MAIN THREATS WITH HEAVY RAINFALL ALSO POSSIBLE.
THUNDERSTORMS ARE EXPECTED TO MOVE EASTERLY 25 TO 35 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
INTO EARLY WEDNESDAY EVENING MAINLY FROM THE GREATER CAPITAL
DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A
SECONDARY COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 29, 3:45 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             BELLOWS FALLS           43.14N  72.45W
05/29/2012  E2.00 INCH       WINDHAM            VT   FACEBOOK

&&

EVENT NUMBER ALY1200033

OKEEFE
Special weather statement, May 29, 3:45 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT TUE MAY 29 2012

VTZ015-292015-
EASTERN WINDHAM VT-
345 PM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM IN

  EASTERN WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR PUTNEY...OR ABOUT 8 MILES NORTHEAST OF BRATTLEBORO...AND MOVING
NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
WESTMINSTER BY 400 PM EDT
BELLOWS FALLS BY 415 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4305 7246 4300 7244 4297 7247 4296 7252
      4292 7252 4290 7253 4293 7260 4324 7244
      4320 7243 4315 7245 4312 7243 4308 7243
TIME...MOT...LOC 1945Z 205DEG 19KT 4298 7247

FRUGIS/WASULA
Local storm report, May 29, 3:47 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
347 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             NORTH BOLTON            43.60N  73.65W
05/29/2012  E1.75 INCH       WARREN             NY   PUBLIC

&&

EVENT NUMBER ALY1200034

OKEEFE
Local storm report, May 29, 3:57 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
357 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     HAIL             CAROGA LAKE             43.14N  74.48W
05/29/2012  E1.25 INCH       FULTON             NY   FACEBOOK

&&

EVENT NUMBER ALY1200035

OKEEFE
Special weather statement, May 29, 3:59 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
359 PM EDT TUE MAY 29 2012

VTZ014-015-292030-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
359 PM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM IN

  EASTERN WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS UP TO 50
MPH...FREQUENT LIGHTNING.  THIS STORM WAS LOCATED NEAR NEWFANE...OR
ABOUT OVER TOWNSHEND...AND MOVING NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF PUTNEY BY 405 PM EDT
WESTMINSTER BY 415 PM EDT
BELLOWS FALLS AND SAXTONS RIVER BY 420 PM EDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4306 7246 4300 7244 4288 7265 4300 7283
      4324 7250 4324 7243 4315 7245 4312 7243
      4308 7243
TIME...MOT...LOC 1959Z 228DEG 31KT 4300 7265

WASULA/FRUGIS
Local storm report, May 29, 4:19 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
419 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             BELLOWS FALLS           43.14N  72.45W
05/29/2012  E1.75 INCH       WINDHAM            VT   PUBLIC

&&

EVENT NUMBER ALY1200036

OKEEFE

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:19 PM EDTSpecial Weather StatementALYFulton56 min
May 28, 8:28 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer47 min
May 28, 9:19 PM EDTSpecial Weather StatementALYFulton56 min
May 28, 10:15 PM EDTSpecial Weather StatementALYFulton60 min
May 29, 3:44 AM EDTSpecial Weather StatementALYHamilton46 min
May 29, 4:06 AM EDTSpecial Weather StatementALYHerkimer39 min
May 29, 4:44 AM EDTSpecial Weather StatementALYHamilton46 min
May 29, 5:04 AM EDTSevere Thunderstorm WarningALYHamilton26 min
May 29, 5:30 AM EDTSevere Thunderstorm WarningALYHamilton, Herkimer60 min
May 29, 6:52 AM EDTSpecial Weather StatementALYHamilton, Herkimer38 min
May 29, 7:07 AM EDTSpecial Weather StatementALYWarren38 min
May 29, 7:23 AM EDTSpecial Weather StatementALYHamilton, Herkimer52 min
May 29, 7:42 AM EDTSpecial Weather StatementALYWarren33 min
May 29, 8:02 AM EDTSpecial Weather StatementALYWarren28 min
May 29, 12:11 PM EDTSpecial Weather StatementALYFulton34 min
May 29, 12:21 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer54 min
May 29, 1:12 PM EDTSevere Thunderstorm WarningALYHamilton44 min
May 29, 1:16 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga, Warren59 min
May 29, 1:18 PM EDTSevere Thunderstorm WarningALYWarren, Washington57 min
May 29, 1:38 PM EDTSpecial Weather StatementALYHamilton, Herkimer37 min
May 29, 1:43 PM EDTTornado WarningALYWarren, Washington27 min
May 29, 1:46 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer59 min
May 29, 1:47 PM EDTSpecial Weather StatementALYRensselaer43 min
May 29, 2:03 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer57 min
May 29, 2:16 PM EDTTornado WarningALYFulton, Hamilton29 min
May 29, 2:27 PM EDTSevere Thunderstorm WarningALYHerkimer42 min
May 29, 2:33 PM EDTSpecial Weather StatementALYRensselaer42 min
May 29, 2:37 PM EDTSpecial Weather StatementALYWashington23 min
May 29, 2:40 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington50 min
May 29, 2:44 PM EDTSpecial Weather StatementALYUlster61 min
May 29, 2:50 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer55 min
May 29, 3:00 PM EDTSevere Thunderstorm WarningALYHamilton, Warren60 min
May 29, 3:17 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer58 min
May 29, 3:25 PM EDTTornado WarningALYFulton, Hamilton, Herkimer35 min
May 29, 3:42 PM EDTSpecial Weather StatementALYUlster63 min
May 29, 3:46 PM EDTSevere Thunderstorm WarningALYGreene, Ulster32 min
May 29, 3:59 PM EDTSevere Thunderstorm WarningALYWarren, Washington61 min
May 29, 4:03 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren57 min
May 29, 4:24 PM EDTSpecial Weather StatementALYColumbia66 min
May 29, 4:43 PM EDTSevere Thunderstorm WarningALYColumbia62 min
May 29, 4:47 PM EDTSevere Thunderstorm WarningALYAlbany, Schenectady, Schoharie42 min
May 29, 4:47 PM EDTSevere Thunderstorm WarningALYSaratoga, Washington43 min
May 29, 4:50 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady, Washington55 min
May 29, 4:56 PM EDTAreal Flood AdvisoryALYFulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more2 hr
May 29, 5:09 PM EDTSevere Thunderstorm WarningALYWashington51 min
May 29, 5:15 PM EDTSpecial Weather StatementALYDutchess30 min
May 29, 5:16 PM EDTAreal Flood AdvisoryALYAlbany, Saratoga119 min
May 29, 5:17 PM EDTSevere Thunderstorm WarningALYWashington28 min
May 29, 5:34 PM EDTSpecial Weather StatementALYRensselaer41 min
May 29, 5:36 PM EDTSpecial Weather StatementALYGreene, Ulster24 min
May 29, 5:44 PM EDTSevere Thunderstorm WarningALYColumbia61 min
May 29, 5:45 PM EDTSevere Thunderstorm WarningALYRensselaer60 min
May 29, 5:53 PM EDTSpecial Weather StatementALYUlster37 min
May 29, 6:07 PM EDTSpecial Weather StatementALYGreene, Ulster23 min
May 29, 6:16 PM EDTSpecial Weather StatementALYDutchess44 min
May 29, 6:29 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess61 min
May 29, 6:39 PM EDTSpecial Weather StatementALYColumbia, Dutchess36 min
May 29, 7:06 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess54 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.